This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Taking levothyroxine with either imatinib or sunitinib may decrease the amount of levothyroxine in your body.
What might happen:
Your levothyroxine may not work as well when taking it with imatinib or sunitinib. Some signs and symptoms to watch for would be: fatigue, depression, dry hair, dry skin, brittle nails, weight gain and constipation.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Haouala A, Widmer N, Duchosal MA, Montemurro M, Buclin T, Decosterd LA. Drug interactions with the tyrosine kinase inhibitors imatinib, dasatinib, and nilotinib. Blood 2011 Feb 24;117(8):e75-87.
2.de Groot JW, Zonnenberg BA, Plukker JT, van Der Graaf WT, Links TP. Imatinib induces hypothyroidism in patients receiving levothyroxine. Clin Pharmacol Ther 2005 Oct;78(4):433-8.
3.Cholongitas E, Pipili C, Katsogridakis K, Relos K, Dasenaki M. Dermatitis after suspected imatinib-levothyroxine interaction in a patient with gastrointestinal stromal tumor. Cancer Chemother Pharmacol 2008 May; 61(6):1083-4.
4.de Diego Garcia P, Trincado Aznar P, Playan Uson J, Albero Gamboa R. Levothyroxine therapy and imatinib. Endocrinol Nutr 2008 Aug;55(7):304-7.
5.de Groot JW, Links TP, van der Graaf WT. Tyrosine kinase inhibitors causing hypothyroidism in a patient on levothyroxine. Ann Oncol 2006 Nov; 17(11):1719-20.
6.Del Fabbro E, Dev R, Cabanillas ME, Busaidy NL, Rodriguez EC, Bruera E. Extreme hypothyroidism associated with sunitinib treatment for metastatic renal cancer. J Chemother 2012 Aug;24(4):221-5.